Re-Entry Problems

Hey. So I’m at home. It has been a bit of a rough re-entry.

I went through a period of very dry mouth and feeling really dehydrated, so we ended up at the local hospital for some IV fluids. It had not been prescribed as a daily thing but I’ve gotten that corrected. I really felt like a beached fish.

Also, I had been on IV Pepcid and Protonix while in the hospital to counteract extremely uncomfortable acid stomach. I’m not eating anything, obviously, but the stomach goes ahead and produces digestive juices, and it’s been eating right through my stomach, it feels like. Those meds were supposed to be included in my TPN (IV nutrition) but I finally verified that it wasn’t, so I’ve gotten that fixed, at least have Pepcid on board. May also need to add Protonix as well.

My pain level is still quite high. I don’t think it’s the g-tube surgical pain though. I think it is either the acid stomach, or the kind of pain I was experiencing before I went to the hospital but not quite that bad yet. Maybe it’s time to go back and have them suction things out again? Don’t know yet. It’s upper abdominal pain. I can get myself into a comfortable position and it will recede to a place where I’m not very aware of it. But the minute I move, I have to take a minute or two to feel and breathe through the pain, maybe grimace, and take up a different position, and allow it to settle back down. I don’t know what this is all about, but I’m really getting worn down by the pain.

Grant and Montana have become my nursing staff, to at least know how to hook me up and unhook me from the TPN pump and the IV Fluids drip. It’s not rocket-science, but it is a little nerve wracking, because it’s important to get it right, and do it sanitarily.

The pharmacy that provides all the bags of food and fluid and all the accoutrements necessary for doing it has been really great, sending boxes worth of stuff, and talking on the phone about things.

Also the dietician talked with me for quite awhile to verify the formula, and the drugs being in it or not, and discussing how to get more fluids on board. They’re going to increase the volume of the TPN, as well as have separate Fluids bag. So I should be good to go on that count.

I was hoping to feel more like my normal self by today, a week out from the installation of the G-tube. But I really don’t. It is super hard for me to just power through pain.

There are things I would like to be doing, but I’m just not up to them, at all.

I have had various appointments with practitioners, including my PEMF lady, my energy work lady, one of my counselors, and the naturopathic oncologist resident, who will be taking over Dr. West’s caseload while she’s on maternity leave. One of the things I can do that is pro-healing and anti-cancer and doesn’t involve the digestive tract is mistletoe IVs so we’re going to start that up again next week.

Also, I think I’ve discovered that part of my problem is the pain reliever, oxycodone. Dry mouth is one of the symptoms, as is stomach pain. So I’m going to lay off that, and maybe go back to my THC instead and see if that helps. I don’t think I’m needing the oxy for the surgical pain at this point. So I think I’ll just stop it.

One of the pieces of medical equipment we got the other day is a walker. It has been handy to hang the TPN and pump on overnight, so that when I feel the need to get up to pee it can all just go with me. However, I have to say, it would be nice to have wheels on it, rather than not. Maybe we can make that happen. Never thought I’d say I wanted a walker with wheels on it, but there it is. I’m only 50. How did this happen? Kind of surreal.

In fact, this is all very surreal, and for it to be happening at a very surreal point in history, with COVID-19, and having a mentally ill president. All the surreal-ness is hitting the fan at the same time.

So, that’s pretty much what I know right now. Wish it were more positive.

6 thoughts on “Re-Entry Problems

  1. You are a problem solver. I think your assessment of the oxy is on target. I’m sorry your pain continues and the hope for further progress is slower than anticipated. I appreciate your posts and continue my prayers. Eleanor

    Liked by 1 person

    1. Linda Natale fr cwfl April 26, 2020 — 2:48 am

      I’m so sorry you are still having so much pain. I have heard that the fentanyl patch gives relief without too many side effects. This is what I’ve heard from friends. I don’t have any experience myself to verify that. I will keep praying for you ❤️

      Liked by 1 person

  2. Nancy Trew Sugden April 28, 2020 — 12:25 pm

    Easy does it coming off oxy. Taper it. After my knee replacement I went from 10/day to 5 to4 to3 to2 to 1/2 in morning 1/ at night. Constipation is a real problem so that may be part of your discomfort. I took senecot to keep things moving. Now I’m off of all of that. I’m sure your situation is different but I thought I’d share mine.

    Liked by 1 person

  3. PATRICIA A. MCNULTY April 28, 2020 — 11:21 pm

    Nice reading your latest news. You are still in fighting mode and that’s great. So many pieces of your puzzle to think about and piece together or apart. I agree about giving up the oxycodone. If you don’t need, don’t take it. That stuff is strong and bites back if it is taken when there is not sufficient pain to counteract its potency. Not sure how much you were on, but tapering off is not a bad idea. Love to you and Grant.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this:
search previous next tag category expand menu location phone mail time cart zoom edit close